PDA

View Full Version : Non steroid anti inflammatories?



Belle
02-20-2003, 08:41 PM
Just wondering if I can use these because my knee is pretty sore to walk on at the moment. I just want to take them prior to my workout to get me through.

Has anyone had a shot of cortisone to a joint and what is it supposed to do for you? I haven't been to the Doctor yet but I will be doing if this doesn''t get any better by Monday. I have some synflex (non steroidal anti inflammatory) tablets in the cupboard though that I could take to see me through, but I think I heard something about some pain killer's not being good to use?

Any ideas?

Belle
02-21-2003, 12:20 AM
and the medial lateral ligament in the knee is either torn or lax so I have to go for physio from Monday and x-ray tomorrow to check there is no fracture or cartilage damage. I have wrote about it in my journal so I won't say too much more here but did not get my leg workout done tonight--just as well---and have took the synflex because the aching is driving me nut's.

Hibiscus09
02-21-2003, 04:55 AM
Belle, I don't take the prescription NSAIDs because they really upset my stomach. I did take an occasional Advil when I hurt my rotator cuff.

I have had one cortisone shot & it helped temporarily. I think there are pros & cons to getting them but if I were in enough pain I would probably go for it.

Here's a short something I found about them:

"Cortisone is useful in suppressing inflammation in the short term, and in the long term, dissolving scar tissue, stabilizing the body's defenses, speeding the healing process, and is very effective in causing certain cysts to disappear. It does however, have a weakening effect on tendons if injected directly into them. It can also soften cartilage when injected into a joint."

Belle
02-21-2003, 02:08 PM
I may check it out with the next Doctor that I see if the inflammation hasn't gone down. It feels much better today, but it always does in the morning as I have rested it all night. Towards the end of the day when I have been walking around on it ithe sensation of crunching goes through me. I think this is ONE occasion where I should have listened to my Mother at Christmas time! She said I needed to rest it back then but I thought I knew better...

Carnage
02-21-2003, 08:30 PM
Just know that these medications have the potential to cause stomach problems, so be sure to take them with food. They also will thin your blood, so watch out for interactions like Vitamin E and ginseng.

Belle
02-22-2003, 03:52 PM
Will do. Having to take them with panadol at the moment because of the pain so I take them with milk to line my stomach and with my food.